MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 4F DL MAX; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PROV SP 4F DL MAX; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr1401 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by facility that when the picc was flushed, it leaked and sprays at the junction of the purple lumen and catheter line (purple lumen below the hub).The cleaning solution used on the catheter was chlorhexidine 2 or 4 %.No other information is available.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed, however the cause is unknown.One photograph and one video of the proximal end of what appears to be a 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation of the photograph showed blood residue in the extension tubing of the purple lumen and the clamp of on the extension tubing of the red lumen was engaged.The returned video of the sample showed a weeping leak that appeared to be emanating from the distal end of the luer connector of the purple lumen.No holes or splits could be seen.While the exact cause of the leak shown in the returned video is unknown, possible contributing factors include sharp instrument damage, material fatigue, and tensile failure.A lot history review (lhr) of rebr1401 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
DOT PROV SP 4F DL MAX
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6895077
Report Number3006260740-2017-01704
Device Sequence Number11058530
Product Code LJS
UDI-Device Identifier00801741134326
UDI-Public(01)00801741134326
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3274108PD
Device Lot NumberREBR1401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/02/2017
12/28/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/31/2017
02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1